Alert archive / California / Gale Watches in 2022

Gale Watch 3, NWS Eureka, CA

January 30, 2022

NWS Eureka, CA issued this gale watch at Jan 30, 2022, 2:17 AM PST. It took effect at Feb 1, 2022, 3:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2022, 2:17 AM PST (10:17 UTC)
In effect from
Feb 1, 2022, 3:00 PM PST
Expired
Jan 31, 2022, 2:58 AM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 29, 2:04 PM PST, 12 hours 13 minutes earlier.

Area forecast discussion, Jan 29, 2:04 PM PST, 12 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
204 PM PST Sat Jan 29 2022

.SYNOPSIS...Some drizzle will be possible in Del Norte County
later on Sunday. Otherwise, generally mild and dry weather will
persist across Northwest California for the foreseeable future.

&&

.DISCUSSION...A weakening shortwave trough and associated front will
approach Northwest California on Sunday. Cloud cover will spread
over the area throughout Sunday, but virtually no rain is
expected. Measurable amounts will be confined to Del Norte County,
where some drizzle will be possible Sunday evening and Sunday
night. Winds will pick up over the region starting on Monday and
really increase during Tuesday. These gusty winds are expected to
remain sub-advisory though, but we'll continue to monitor the
situation. High pressure will then continue to build over the
Northeast Pacific and slowly progress eastward during the rest of
the week. Basically, other than the light drizzle possible up in
Del Norte late on Sunday, no precipitation chances are expected.

&&

.AVIATION...Stratus over the coastal waters has been pushing onshore
around Cape Mendocino and southward this afternoon. BUFKIT soundings
over the nearshore waters continue to indicate a shallow marine
layer developing this afternoon through tonight. Marine air pooling
around the Humboldt Bay region will be conducive for stratus
building back and spreading northward during the night. Soundings
for KACV and KCEC are not as definitive, with drying and light E-NE
winds redeveloping late tonight. The potential for stratus or mist
is higher tonight than the last couple of nights, however it may be
intermittent with widely fluctuating and variable ceilings ranging
from LIFR to VFR. Stratus may even dissipate completely on Sunday as
a front approaches from the NW. For inland areas, patches of river
valley fog will form again tonight, otherwise VFR will persist.

&&

.MARINE...Northerly winds will increase slightly tonight south of
Cape Mendocino. Mostly light winds are forecast to continue through
Sunday as a weak front approaches from the NW. Winds are forecast to
remain below advisory thresholds til about Monday afternoon after
the front pushes across the area. Northerly winds and steep seas are
then forecast to ramp up more significantly Monday night into
Tuesday. The peak in the wind looks to be on Tuesday with speeds up
to 40kt over the outer waters. Localized regions nearshore like Cape
Mendocino and Pt St George may also have gusts to 40 kt. Large steep
seas are forecast to build in response to the strong winds during
this time frame early next week. Seas are expected to peak to 18-20
feet Tuesday night over the southern outer waters. Seas north of
Cape Mendo are not forecast to be that high, generally around 11 to
15 feet by Tuesday night. Near gale northerlies and steep elevated
seas will likely persist on Wed and Thu, especially over the outer
waters. Meanwhile, a small west to northwest swell is forecast to
build into the waters today and will subside tonight, with another
west-northwest swell forecast to move through the waters Sunday
night and Monday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 29, 2:36 PM PST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
236 PM PST Sat Jan 29 2022

CAZ101>115-302245-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
236 PM PST Sat Jan 29 2022

This hazardous weather outlook is for Northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:17 AM PSTGale WarningEKA3 days
Jan 30, 2:17 AM PSTSmall Craft AdvisoryEKA55 hr

Nearby

Gale Watches in California, 2022Every gale watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.